MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 6 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6720-0635
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 03/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient, he had a right tha done in dec 21, 2020.Patient started to experience pain approx.Three months after his surgery.The patient is also experiencing popping, swelling and leg discrepancy.The patient has an upcoming revision surgery scheduled for (b)(6).Patient wants assistance in getting better.Update as per med review, x-rays taken on that date showed "what appear to be a radiolucency around the porous coating laterally and medially and the stem appears to have sunk slightly.There is the beginning of a pedestal at the distal tip of the stem immediately and laterally." the socket appeared well fixed.It was felt that the patient's pain was related to loosening of the femoral stem and a workup was performed including to rule out infection.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and limb length discrepancy involving an accolade stem.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a total hip replacement about 1 year after implantation due to femoral loosening.I cannot confirm that this event took place since i was not able to see xrays showing the signs of loosening, although the surgeon documented findings consistent with loosening in his office notes.No revision operation report is provided.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of early femoral loosening are multifactorial including surgical technique (and approach) factors, patient activity level and bmi factors, as well as implant factors.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a total hip replacement about 1 year after implantation due to femoral loosening.I cannot confirm that this event took place since i was not able to see xrays showing the signs of loosening, although the surgeon documented findings consistent with loosening in his office notes.No revision operation report is provided.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of early femoral loosening are multifactorial including surgical technique (and approach) factors, patient activity level and bmi factors, as well as implant factors.Further information such as post-operative x-rays and revision operative reports are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and limb length discrepancy involving an accolade stem.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a total hip replacement about 1 year after implantation due to femoral loosening.I cannot confirm that this event took place since i was not able to see x-rays showing the signs of loosening, although the surgeon documented findings consistent with loosening in his office notes.No revision operation report is provided.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of early femoral loosening are multifactorial including surgical technique (and approach) factors, patient activity level and bmi factors, as well as implant factors.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a total hip replacement about 1 year after implantation due to femoral loosening.I cannot confirm that this event took place since i was not able to see x-rays showing the signs of loosening, although the surgeon documented findings consistent with loosening in his office notes.No revision operation report is provided.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of early femoral loosening are multifactorial including surgical technique (and approach) factors, patient activity level and bmi factors, as well as implant factors.Further information such as post-operative x-rays and revision operative reports are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by the patient, he had a right tha done in (b)(6), 2020.Patient started to experience pain approx.Three months after his surgery.The patient is also experiencing popping, swelling and leg discrepancy.The patient has an upcoming revision surgery scheduled for (b)(6).Patient wants assistance in getting better.Update as per med review, x-rays taken on that date showed "what appear to be a radiolucency around the porous coating laterally and medially and the stem appears to have sunk slightly.There is the beginning of a pedestal at the distal tip of the stem immediately and laterally." the socket appeared well fixed.It was felt that the patient's pain was related to loosening of the femoral stem and a workup was performed including to rule out infection.

Brand Name
SIZE 6 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key14403176
Report Number0002249697-2022-00703
Device Sequence Number5452020
Product Code LPH
UDI-Device Identifier04546540664495
UDI-Public04546540664495
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number6720-0635
Device Catalogue Number6720-0635
Device Lot Number74348906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date05/14/2022
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale